Raynauds after being prescribed a Parkinson's medication?

hi everyone!

i had my first Raynaud's experience while defrosting my freezer. talk about painful hands! i had no idea what was up until i saw the blanched fingertips! it was the strangest thing. the only reason i recognized what was happening was from some reading i'd done years before.

i had no prior symptoms of Raynaud's so this was sudden and surprising. the only thing i can think of is that my issues are caused by my Parkinson's medications because they seem to be dehydrating and they decrease circulation somewhat.

i hope my ignorance isnt showing too much amongst you (the experts who cope with this all the time) but i wondered if anyone else had shown their first symptoms after a new medication (or an increase in one) was prescribed. i dont find any connection between Parkinson's and Raynaud's and there seems to be some conflicting information out there on the web. i'd appreciate any references that you felt were trustworthy.

many thanks!

2 Replies

oldestnewest
  • Hi Kathlene

    My raynauds didn't start with medication, I have secondary raynauds, but I have found that certain ones do make things worse. A couple of years ago I was prescribed cabergolin (a medication used in parkinsons) for a pituitary condition It was a very low dose only taken twice a week but after the first dose I found that my raynauds was affected badly. I only took three doses as I started having trouble breathing too.

    I know I am sensitive to a lot of meds but this was extreme.

    Is the circulation issue listed on the side effects section of your drug?

    You need to have a word with your Parkinson's specialist and explain what is happening as you can not just stop taking your meds, it took a long time to find the right combination of meds for my mother in law to bring her parkinsons to a controllable level.

  • Hi Kathlene,

    You do not say which particular Parkinson's meds that you are on. I have had Raynauds for some years and was put onto a Parkinson's drug - Ropinirole - and it has not made my Raynauds any worse. Of course, different drugs can have different side effects on different people. So It may be worthwhile consulting your GP or whoever put you on this medication to see if there is a link and if there is any alternative medication that you can go on.

You may also like...